# SDR 96ZZZX4760

- Difficulty date: August 22, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N431MC
- Make and model: Piper PA-42-1000
- Aircraft serial: 425527031
- System (JASC): 6112 · Propeller Deice Boot Section
- Part: Deice Boot
- Part number: 660712268
- Condition: Shorted
- Location: Lt Propeller
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE IN-FLIGHT, THE CREW NOTICED A SUDDEN SHOWER OF SPARKS FROM THE LEFT PROPELLER.  A QUICK CHECK OF THE AMMETER SHOWED NO UNUSUAL CURRENT DRAW.  THE PROPELLER DEICE SYSTEM SHUT ITSELF OFF BEFORE THE CREW COULD TURN IT OFF.  AFTER LANDING, THE PROPELLER WAS INSPECTED, A DEICE BOOT HAD SHORTED AND BURNED A HOLE APPROXIMATELY .25 INCH DEEP AND 1.50 INCH LONG ON THE LEADING EDGE APPROXIMATELY 9 INCHES FROM THE BLADE ROOT AND INTO THE COMPOSITE STRUCTURE OF THE BLADE.  THE BLADE WAS REMOVED AND SHIPPED TO AN OEM APPROVED REPAIR FACILITY FOR EVALUATION AND/OR REPAIR.  IT WAS LIKELY THE SHORT WAS THE RESULT OF A SMALL FOD STRIKE.
